Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error estimate for the approximation of nonlinear conservation laws on bounded domains by the finite volume method

Authors: Mario Ohlberger and Julien Vovelle
Journal: Math. Comp. 75 (2006), 113-150
MSC (2000): Primary 35L65, 65N15
Published electronically: August 12, 2005
MathSciNet review: 2176392
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we derive a priori and a posteriori error estimates for cell centered finite volume approximations of nonlinear conservation laws on polygonal bounded domains. Numerical experiments show the applicability of the a posteriori result for the derivation of local adaptive solution strategies.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35L65, 65N15

Retrieve articles in all journals with MSC (2000): 35L65, 65N15

Additional Information

Mario Ohlberger
Affiliation: Abteilung für Angewandte Mathematik, Universität Freiburg, Hermann-Herder-Str.10, D-79104 Freiburg, Germany

Julien Vovelle
Affiliation: Universite de Provence, CMI, F-13453 Marseille, France

Keywords: Hyperbolic equation, initial boundary value problem, finite volume method, error estimate
Received by editor(s): January 12, 2004
Received by editor(s) in revised form: September 9, 2004
Published electronically: August 12, 2005
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society